MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 50; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 50; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721650
Medical Device Problem Codes Material Deformation (2976); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The 5.5 exp verse screw 6.0 x 50 was not returned to the complaints handling unit (chu) for evaluation.Three requests were made to have the device sample returned for evaluation.A device history record review could not be conducted as the lot number was not available.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause cannot be determined with the information provided.No issues could be identified in the manufacturing or release of this product since the lot number could not be identified.Therefore, this complaint will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6); big heads leigh after spondy reduction.Locking cap came out by using the torque.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device revealed that the threads inside the tulip head were completely peeled off with minor damage to the drive feature.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause for the torn threads on the 5.5 exp verse scr 6.0x50 cannot be determined.This damage may have occurred due to cross-threading a set screw upon insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 6.0 X 50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7466143
Report Number1526439-2018-50417
Device Sequence Number160173
Product Code NKB
UDI-Device Identifier10705034442266
UDI-Public(01)10705034442266
Combination Product (Y/N)N
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721650
Device Catalogue Number199721650
Device Lot NumberAVKBGP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer04/30/2018
05/16/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date04/30/2018
05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;